Computations with Witt vectors of length 3
Journal de Théorie des Nombres de Bordeaux, Volume 23 (2011) no. 2, pp. 417-454.

In this paper we describe how to perform computations with Witt vectors of length 3 in an efficient way and give a formula that allows us to compute the third coordinate of the Greenberg transform of a polynomial directly. We apply these results to obtain information on the third coordinate of the j-invariant of the canonical lifting as a function on the j-invariant of the ordinary elliptic curve in characteristic p.

Dans cet article, nous décrivons comment effectuer des calculs avec les vecteurs de Witt de longueur 3 d’une manière efficace et donnons une formule qui permet de calculer directement la troisième coordonnée de la transformée de Greenberg d’un polynôme. Nous appliquons ces résultats afin d’obtenir des renseignements sur la troisième coordonnée de l’invariant j du relèvement canonique en fonction de l’invariant j de la courbe elliptique ordinaire en caractéristique p.

Received:
Revised:
Published online:
DOI: 10.5802/jtnb.770
Classification: 11G20,  11Y16
Keywords: Witt vectors, elliptic curves, canonical lifting, pseudo-canonical lifting, modular polynomial
@article{JTNB_2011__23_2_417_0,
     author = {Lu{\'\i}s R.~A. Finotti},
     title = {Computations with {Witt} vectors of length $3$},
     journal = {Journal de Th\'eorie des Nombres de Bordeaux},
     pages = {417--454},
     publisher = {Soci\'et\'e Arithm\'etique de Bordeaux},
     volume = {23},
     number = {2},
     year = {2011},
     doi = {10.5802/jtnb.770},
     mrnumber = {2817938},
     zbl = {1269.13003},
     language = {en},
     url = {https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.770/}
}
TY  - JOUR
TI  - Computations with Witt vectors of length $3$
JO  - Journal de Théorie des Nombres de Bordeaux
PY  - 2011
DA  - 2011///
SP  - 417
EP  - 454
VL  - 23
IS  - 2
PB  - Société Arithmétique de Bordeaux
UR  - https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.770/
UR  - https://www.ams.org/mathscinet-getitem?mr=2817938
UR  - https://zbmath.org/?q=an%3A1269.13003
UR  - https://doi.org/10.5802/jtnb.770
DO  - 10.5802/jtnb.770
LA  - en
ID  - JTNB_2011__23_2_417_0
ER  - 
%0 Journal Article
%T Computations with Witt vectors of length $3$
%J Journal de Théorie des Nombres de Bordeaux
%D 2011
%P 417-454
%V 23
%N 2
%I Société Arithmétique de Bordeaux
%U https://doi.org/10.5802/jtnb.770
%R 10.5802/jtnb.770
%G en
%F JTNB_2011__23_2_417_0
Luís R. A. Finotti. Computations with Witt vectors of length $3$. Journal de Théorie des Nombres de Bordeaux, Volume 23 (2011) no. 2, pp. 417-454. doi : 10.5802/jtnb.770. https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.770/

[1] R. Broker, K. Lauter, and A. V. Sutherland, Modular polynomials via isogeny volcanoes. Available at , 2010.

[2] K. Davis and W. Webb, A binomial coefficient congruence modulo prime powers. J. Number Theory 43(1) (1993), 20–23. | MR: 1200804 | Zbl: 0769.11008

[3] E. de Shalit, Kronecker’s polynomial, supersingular elliptic curves, and p-adic periods of modular curves. In p-adic monodromy and the Birch and Swinnerton-Dyer conjecture (Boston, MA, 1991), volume 165 of Contemp. Math., pages 135–148. Amer. Math. Soc., Providence, RI, 1994. | MR: 1279607 | Zbl: 0863.14015

[4] M. Deuring, Die typen der multiplikatorenringe elliptischer funktionenköper. Abh. Math. Sem. Univ. Hamburg 14 (1941), 197–272. | MR: 5125

[5] N. D. Elkies, Elliptic and modular curves over finite fields and related computational issues. In Computational perspectives on number theory (Chicago, IL, 1995), volume 7 of AMS/IP Stud. Adv. Math., pages 21–76. Amer. Math. Soc., Providence, RI, 1998. | MR: 1486831 | Zbl: 0915.11036

[6] L. R. A. Finotti, Degrees of the elliptic Teichmüller lift. J. Number Theory 95(2) (2002), 123–141. | MR: 1924093 | Zbl: 1043.11053

[7] L. R. A. Finotti, Minimal degree liftings of hyperelliptic curves. J. Math. Sci. Univ. Tokyo 11(1) (2004), 1–47. | MR: 2044910 | Zbl: 1116.11043

[8] L. R. A. Finotti, Minimal degree liftings in characteristic 2. J. Pure Appl. Algebra, 207(3):631–673, 2006. | MR: 2265544 | Zbl: 1139.11028

[9] L. R. A. Finotti, A formula for the supersingular polynomial. Acta Arith. 139(3) (2009), 265–273. | MR: 2545930 | Zbl: pre05615173

[10] L. R. A. Finotti, Lifting the j-invariant: Questions of Mazur and Tate. J. Number Theory 130(3) (2010), 620 – 638. | MR: 2584845 | Zbl: pre05678809

[11] M. J. Greenberg, Schemata over local rings. Ann. of Math. (2) 73 (1961), 624–648. | MR: 126449 | Zbl: 0115.39004

[12] N. Jacobson, Basic Algebra, volume 2. W. H. Freeman and Company, second edition, 1984. | Zbl: 0557.16001

[13] M. Kaneko and D. Zagier, Supersingular j-invariants, hypergeometric series, and Atkin’s orthogonal polynomials. In Computational perspectives on number theory (Chicago, IL, 1995), volume 7 of AMS/IP Stud. Adv. Math., pages 97–126. Amer. Math. Soc., Providence, RI, 1998. | MR: 1486833 | Zbl: 0955.11018

[14] S. Lang, On quasi algebraic closure. Ann. of Math. (2) 55 (1952), 373–390. | MR: 46388 | Zbl: 0046.26202

[15] S. Lang, Elliptic Functions. Volume 112 of Garduate Texts in Mathematics, Springer-Verlag, second edition, 1986. | MR: 890960 | Zbl: 0615.14018

[16] J. Lubin, J.-P. Serre, and J. Tate, Elliptic curves and formal groups. Proc. of Woods Hole summer institute in algebraic geometry, 1964. Unpublished. Available at .

[17] J.-P. Serre, Local Fields. Volume 67 of Graduate Texts in Mathematics, Springer-Verlag, New York, 1979. | MR: 554237 | Zbl: 0423.12016

[18] J. H. Silverman, The Arithmetic of Elliptic Curves. Volume 106 of Graduate Texts in Mathematics, Springer-Verlag, 1985. | Zbl: 1194.11005

[19] J. F. Voloch and J. L. Walker, Euclidean weights of codes from elliptic curves over rings. Trans. Amer. Math. Soc. 352(11) (2000), 5063–5076. | MR: 1778505 | Zbl: 0963.94047

Cited by Sources: